MAUDE Adverse Event Report: MICROVENTION, INC. HEADWAY-DUO 16; CATHETER PERCUTANEOUS

MICROVENTION, INC. HEADWAY-DUO 16; CATHETER PERCUTANEOUS
Model Number MC162156S-AL
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device has been returned to the manufacturer for analysis however, the investigation is pending completion.The alleged product issue cannot be confirmed at this time.The investigation findings will be included in a supplemental mdr report.
 
Event or Problem Description
As reported, the 014 wire would not go through the hub of the headway duo.Additional information received from the fda indicated, (b)(4): event 1, lot: 0001027774.During prep of the catheter, the md was unable to pass the wire through the catheter.There is a defect in the hub that showed a wire in the catheter preventing the md from loading the wire onto the catheter.The catheter was removed and replaced with no harm to the patient.This event-1 is being reported based on the wire observed at the hub.
 
Event or Problem Description
A supplemental report is being submitted to include related medical device report number in section h10.
 
Additional Manufacturer Narrative
The device has been returned to the manufacturer for analysis however, the investigation is ongoing.The alleged product issue cannot be confirmed at this time.The investigation findings will be included in a supplemental mdr report.
 
Additional Manufacturer Narrative
The investigation found the returned microcatheter kinked at the distal tip of the hub.Furthermore, an in-house guidewire encountered resistance at the kink during the investigation, which is consistent with the reported resistance.However, the kink was found underneath the strain relief and would not have been seen by the user.The investigation did not find the alleged wire or any other defect inside the hub as described in the reported event.The physical evaluation of the device could not identify the conditions or circumstances that led to the kink, but the damage is consistent with the device experiencing forces that exceeded its yield strength.The original guidewire used in the procedure was not returned for evaluation, so the investigation could not determine if it had contributed to the reported complaint.
 
Event or Problem Description
A supplemental report is being submitted to include the product investigation findings.

Brand Name
HEADWAY-DUO 16
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key22567353
Report Number2032493-2025-90347
Device Sequence Number18462385
Product Code DQO
UDI-Device Identifier00842429117408
UDI-Public(01)00842429117408
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K120917
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMC162156S-AL
Device Lot Number0001027774
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2025
Supplement Date Received by ManufacturerNot provided
08/19/2025
Initial Report FDA Received Date07/22/2025
Supplement Report FDA Received Date08/15/2025
08/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown